Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 296, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2008, 9:07 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Oct 16, 2008, 12:33 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 9:07 PM CDT (02:07 UTC)
- In effect from
- Oct 16, 2008, 12:33 PM CDT
- Expired
- Oct 16, 2008, 11:05 PM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 160207
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT WED OCT 15 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAM...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC013-037-083-170207-
/O.NEW.KEAX.FL.W.0296.081016T1704Z-081017T2000Z/
/URHM7.1.ER.081016T1704Z.081016T1800Z.081016T2000Z.UU/
907 PM CDT WED OCT 15 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH GRAND RIVER AT URICH.
* FROM THURSDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 5:47 PM WEDNESDAY THE STAGE WAS 14.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 24.2 FEET BY EARLY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 14.9 WED 06 PM 24.2 EARLY THURSDAY
AFTERNOON
$$4 follow-up statements
000
WGUS83 KEAX 160215
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT WED OCT 15 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER AT VALLEY CITY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...JOHNSON...PETTIS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC101-159-170215-
/O.EXT.KEAX.FL.W.0295.081016T0528Z-081017T0617Z/
/VLYM7.1.ER.081016T0528Z.081016T0600Z.081016T0617Z.NO/
915 PM CDT WED OCT 15 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:04 PM WEDNESDAY THE STAGE WAS 21.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND
CONTINUE TO RISE TO NEAR 22.1 FEET BY THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 21.4 WED 09 PM 22.1 EARLY THURSDAY MORNING
$$
MOC013-037-083-170214-
/O.CON.KEAX.FL.W.0296.081016T1704Z-081017T2000Z/
/URHM7.1.ER.081016T1704Z.081016T1800Z.081016T2000Z.UU/
915 PM CDT WED OCT 15 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* FROM THURSDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 5:47 PM WEDNESDAY THE STAGE WAS 14.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 24.2 FEET BY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 14.9 WED 06 PM 24.2 EARLY THURSDAY
AFTERNOON
$$000
WGUS83 KEAX 161018
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 AM CDT THU OCT 16 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC013-037-083-171018-
/O.EXT.KEAX.FL.W.0296.081016T1712Z-081017T2000Z/
/URHM7.1.ER.081016T1712Z.081016T1800Z.081016T2000Z.UU/
518 AM CDT THU OCT 16 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:47 PM WEDNESDAY THE STAGE WAS 14.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 24.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 14.9 WED 06 PM 24.2 THIS AFTERNOON
$$
SF000
WGUS83 KEAX 161612
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 AM CDT THU OCT 16 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC013-037-083-171612-
/O.EXT.KEAX.FL.W.0296.081016T1733Z-081017T2000Z/
/URHM7.1.ER.081016T1733Z.081016T1800Z.081016T2000Z.UU/
1112 AM CDT THU OCT 16 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 AM THURSDAY THE STAGE WAS 21.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 24.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 21.9 THU 08 AM 24.2 THIS AFTERNOON
$$000
WGUS83 KEAX 170405
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT THU OCT 16 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC013-037-083-170435-
/O.CAN.KEAX.FL.W.0296.000000T0000Z-081017T2000Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1105 PM CDT THU OCT 16 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 11:00 PM THURSDAY THE STAGE WAS ESTIMATED AT 23.5 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL FALL SLOWLY TO 22.4 FEET EARLY FRIDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 E23.5 THU 08 AM 22.4 EARLY FRIDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:54 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 5:54 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT WED OCT 15 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/321 PM CDT WED OCT 15 2008/
RAIN IS ABOUT TO EXIT THE ERN AND SRN CWA AS THE SHORTWAVE TROUGH
HEADS TOWARD CNTRL MO. DRIER AND COOLER AIR WAS SURGING INTO MUCH OF
THE CWA WITH CLEARING SKIES OVER NWRN MO. CLEARING WILL CONTINUE TO
PROGRESS RAPIDLY SE WITH THE AID OF DEEP SUBSIDENCE.
MAIN CONCERN IS LATE TONIGHT WHEN WINDS DIMINISH. TEMPERATURES TO
FALL INTO THE MIDDLE 30S LATE TONIGHT IN NWRN MO...AND WITH LIGHT
WINDS...POTENTIAL FOR AREAS OF FROST FOR EXTREME NWRN MO. HAVE ISSUED
A FROST ADVISORY FOR TONIGHT.
NICE DAY ON TAP FOR THURSDAY AS THE AIR MASS BEGINS TO MODERATE. NEXT
CONCERN IS A RATHER STOUT SHORTWAVE TO SLIDE SOUTHEAST INTO THE NRN
CWA ON FRIDAY. MEAGER MOISTURE AVAILABLE HOWEVER...THEREFORE WILL
ONLY INTRODUCE SLGT CHC POPS FOR HIGH BASED SPRINKLES OR VERY LIGHT
RAIN.
DB
MEDIUM RANGE (SAT-WED)...
QUIET WEATHER PATTERN EXPECTED THROUGH THE UPCOMING WEEKEND AS
MID-UPPER LEVEL RIDGING TAKES HOLD ACROSS THE CENTRAL PLAINS. THIS
SHOULD ALLOW SW H85 FLOW TO INCREASE ACROSS THE AREA...ESTABLISHING
A MORE PRONOUNCED H85 THERMAL RIDGE OVERHEAD. SLIGHTLY WARMER TEMPS
WILL LIKELY RESULT FOR THIS WEEKEND AND HAVE RAISED TEMPS INTO THE
UPPER 60S TO LOWER 70S DURING THIS TIME FRAME.
MID-UPPER LEVEL RIDGE AXIS WILL FLATTEN BY THE BEGINNING OF THE
WEEK AS A SHORT WAVE TROUGH SLIDES ACROSS THE NORTHERN TIER OF THE
COUNTRY AND INTO THE GREAT LAKES. THIS WILL ALLOW A WEAK COLD FRONT
TO SAG SOUTHWARD INTO NORTHERN KANSAS/MISSOURI BY SUNDAY NIGHT INTO
MONDAY. NOT OVERLY IMPRESSED WITH PRECIP CHANCES ASSOCIATED WITH
THIS BOUNDARY AS THE BULK OF UPPER LEVEL ENERGY WILL REMAIN NORTH OF
THE AREA. IN ADDITION...GFS BUFR SOUNDINGS INDICATING QUITE A BIT OF
DRY AIR IN PLACE...ESPECIALLY WITHIN THE MID LEVELS. WILL ONLY
INCLUDE SLIGHT CHC POPS FOR THE TIME BEING TO ACCOUNT FOR ANY
SHOWERS THAT MAY POP UP ALONG THE FRONTAL BOUNDARY.
ATTENTION THEN TURNS TO THE EVOLUTION OF THE NEXT UPPER LEVEL TROUGH
TO DIVE INTO THE PLAINS TOWARDS MIDWEEK. STILL MUCH UNCERTAINTY
WITHIN THE NUMERICAL MODEL SOLUTIONS...HAVING A DIFFICULT TIME
RESOLVING THE EVENTUAL JET STRUCTURE AND SUBSEQUENT
STRENGTH/POSITION OF THE TROUGH. BOTH THE OPERATIONAL GFS/ECMWF
ALONG WITH SEVERAL GFS ENSEMBLE MEMBERS SUGGEST AN INTENSIFYING
UPPER LOW TO ESTABLISH SOMEWHERE ACROSS THE CENTRAL PORTIONS OF THE
COUNTRY DURING THIS TIME FRAME AS 130+KT H25 JET DIVES SOUTH ALONG
THE WESTERN PERIPHERY OF THE TROUGH AXIS. DETAILS ARE OF COURSE
DIFFICULT TO RESOLVE AT THIS POINT IN TIME AND WILL ONLY INTRODUCE
SLIGHT CHC POPS BEGINNING TUESDAY AND CONTINUING INTO WEDNESDAY AS
STRENGTHENING MID/UPPER LEVEL FLOW WILL BEGIN TO OVERSPREAD THE
AREA.
DEROCHE
&&
.AVIATION...
FOR THE 00Z TAFS...SKIES HAVE CLEARED OFF AND WILL STAY THAT WAY
THROUGH THE FORECAST. THERE REMAINS A POSSIBILITY THAT AS WINDS
DECOUPLE TONIGHT STEAM FOG COULD FORM OFF THE MO RIVER AND ROLL INTO
KSTJ SHORTLY BEFORE SUNRISE. CONFIDENCE IS LOW BUT DO NOT WANT TO
REMOVE FROM THE PREVIOUS FORECAST AS THIS WOULD INVITE FLIP-FLOPPING.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM THURSDAY TO 9 AM THURSDAY FOR MOZ001-
MOZ002-MOZ011.
KS...NONE.Hazardous weather outlook, Oct 15, 12:58 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT WED OCT 15 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:37 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 5 hr |
| Oct 16, 5:24 PM CDT | River Flood Warning | EAX | Cooper, Saline | 28 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.